Jump to content



Photo

Troy Taper


  • Please log in to reply
11 replies to this topic

#1 Troypants

Troypants

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 25 September 2021 - 01:18 AM

Hey guys, I have been perusing this site learning about the struggle people go through with this drug.

 

I'm very grateful to have a forum where to ask for advice and help.

 

I have been tapering off duloxetine for quite a while, I started with the alternating dose method from 120mg down to 30mg but needed to slow taper.  I thought 1mg/fortnight would be OK but it turned out it wasn't, when I dropped from 3mg-2mg the withdrawals were intense, vertigo, impending doom, ear ringing, blood pressure changes, palpitations, felt like passing out, etcetc. 

 

I decided to just stick at 2mg and the worst of the withdrawals had lasted about a month, now I have constant anxiety and brain fog/retardation and it's really affecting my relationships and schooling.  

 

I'm going to do bead counting 1/fortnight but first I need to stabilise.  Is it OK to reinstate a higher dose? It has been 2 months since my last drop.  


#2 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,710 posts
  • LocationKent, UK

Posted 25 September 2021 - 06:23 AM

Hey Troy,

 

By alternating dose method, I assume you mean 30mg/60mg to get 45mg or similar? Glad you got through this... so then you reached 30mg and slowed to 1mg drop at a time. Fair choice,

 

What you need to remember is that the drop from 30mg to 29mg is a drop of 3%, a drop from 3mg to 2mg is 33%... over 10 times worse! This is why a bead court is better. You start removing 10 beads at 30mg and reduce the amount of beads as the dose lowers, that way the % drop remains the same. 

 

If you are stuck with these symptoms, go back to 3mg, stabalise and bead count. You will be fine to return to 3mg as your last stable dose, but you may find that 2.5mg is sufficient. You may want to calculate the amount of beads to get you to 2.5mg and give that 3-5 days. If there is no suitable improvement, ramp it up to 3mg and hopefully that should get you on the straight and narrow again. 

 

Please feel free to ask any questions - we are here to help any way we can

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,142 posts
  • LocationMissouri

Posted 25 September 2021 - 08:17 AM

Got to go with iun here. Even though your taper may seem slow it was still too fast for to  handle. 

 

 

it would not be uncommon for many to stay at your current symptom levels for a few months before improving so i would say that increasing the dose a little would be a good idea. Once stable then do the beadcounting. Some have had to go as slow as 1 bead dropped per week. Lets hope you do better than that.


#4 Troypants

Troypants

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 25 September 2021 - 07:46 PM

Hey guys, thanks for the quick reply.

 

Yeah I didn't realise the withdrawals until that drop from 3mg-2mg, I would have been feeling the previous drops to some degree but I didn't put 2 and 2 together until that last drop. 

 

I have been on duloxetine for 10-15 years and have experience with other drug withdrawal before, so I was bound to have to deal with a drawn out taper, I just didn't realise how powerfully addictive this drug is.

 

I am taking 1 dose of 2mg in the morning at the moment, I added a couple of beads in the afternoon yesterday, I was thinking it would be better to do 2 doses to keep the blood levels stable, but it does add an extra complexity to the taper.

 

Do you think instead it would be better to just add some beads to the capsules I have made to take it back to 2.5mg? I'll see how that goes before I goto 3mg.

 

13 beads is 2mg duloxetine according to my calculations, so about 16/17 beads would be 2.5mg


#5 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,710 posts
  • LocationKent, UK

Posted 26 September 2021 - 05:38 AM

Hi Troy,

 

Calculations are correct. 1mg = 6.5 beads.. multiply by 2.5 give you 16.25 - always round up and you have 17 beads. Give this around 3-5 days for levels to balance out and if nothing improves by then, it isn't going to, so up the last few beads and hopefully this will be enough.

 

Just add some beads where you have them, but make sure you make a note of which capsules are which - or better yet, just have a stockpile of beads and make your 5 capsules of 2.5mg so you know how far through you are. It is so easy to forget how many days you have take a given dose! 

 

Some find that splitting the dose 12 hours apart makes the final few beads easier to come through - so this is also an option. Given the short half life this means that you are never running on less that 50% serum level. But if you find that your post-12 hour times aren't too bad then stick to once a day.

 

Let us know how you go...

 

IUN


#6 Troypants

Troypants

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 26 September 2021 - 08:58 PM

Awesome thanks IUN, I've added the 2 beads for the week and see how that goes. If I need more I will add another 2 beads next week to make 17 beads.  I've been pretty good for the most part but I went camping and it must have been a bit much for my brain to cope with... Or maybe it was just a shitty wave. 

 

I'll stick with the 1 dose a day for the moment, if I find it hard to function by the end of the day I may split into 2 doses.

 

So to conclude,

 

I am on 15 beads/day for 1 week to try, if I need more I will raise to 17 beads next week.

 

I use a 7day medication pack so it makes it easy to tell how many doses I have taken.

 

Thanks!


#7 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,710 posts
  • LocationKent, UK

Posted 28 September 2021 - 05:24 PM

Sounds like a good plan - the more you add on, inevitably, the more you will have to taper from later, but make sure that you see yourself to a point where you can stomach the withdrawal.

 

A week on that dose will certainly tell you whether or not you need to add the extra beads or not. But do not worry if you have to - you already know you have gone quite quick to this point.


#8 Troypants

Troypants

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 11 October 2021 - 02:34 AM

So, 2 weeks since I added 2 beads. I had a nice window for about a week then back into a shitty wave. I'm still in the wave now with anxiety, little bit of ear ringing and weird blood pressure stuff, cloudy head, can't think properly. Its not as bad as it has been but its still there.

I guess these waves become less intense and shorter as time goes on, the windows are awesome, its great to feel relatively normal for a short while.

I'll just keep going with my 15 beads for the moment, see how it goes. If I need to I can always add some because I will be tapering 1 bead per fortnight when I actually feel normal again so I hopefully don't get any withdrawals.

#9 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,142 posts
  • LocationMissouri

Posted 11 October 2021 - 06:11 AM

Slow but steady wins the race.


#10 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,710 posts
  • LocationKent, UK

Posted 12 October 2021 - 07:37 PM

Slow but steady wins the race.

 

Exactly what I would have said, but I am quite sure I have to pay royalties to Hat when I do :D


#11 Troypants

Troypants

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 16 October 2021 - 04:46 PM

Haha, yeh I wish I had known how slow I need to go.

I had full body numbness while trying to sleep last night, very disturbing and it took me a while to pass out.

I have had it before, its hard to say if its an effect of the cymbalta withdrawal or something else because I've been tapering down on and off for a long time. It seems like it is an effect of the withdrawal though.

#12 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,710 posts
  • LocationKent, UK

Posted 21 October 2021 - 04:04 PM

Hopefully, this will pass soon enough for you if it is in fact a result of the withdrawal.

 

Please feel free to let us know how you are getting on, and whether we can offer any more advice - we are here if you need us...

 

IUN





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users